Alert archive / Missouri / Snow Advisories in 2007
Snow Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this snow advisory at Feb 4, 2007, 1:14 AM CST for 7 counties in Missouri. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2007, 1:14 AM CST (07:14 UTC)
- Expired
- Feb 4, 2007, 6:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
Counties Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO, Wright County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KSGF 040714 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 114 AM CST SUN FEB 4 2007 MOZ082-092-096>098-105-106-041200- /O.NEW.KSGF.SN.Y.0003.070204T0714Z-070204T1200Z/ TEXAS-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...HOUSTON...CABOOL...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE... THEODOSIA...THAYER...ALTON 114 AM CST SUN FEB 4 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW ADVISORY FOR SOUTH CENTRAL MISSOURI...WHICH IS IN EFFECT UNTIL 6 AM CST THIS MORNING. PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI EARLY THIS MORNING FROM HARTVILLE AND AVA EAST TO WEST PLAINS...EMINENCE AND ALTON. ADDITIONAL SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE LIKELY WITH LOCALIZED AMOUNTS NEAR THREE INCHES. MANY ROADS HAD BECOME SNOW COVERED AND HAZARDOUS ACROSS SOUTH CENTRAL MISSOURI INCLUDING HIGHWAYS 60...63 AND 19. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FOSTER
2 follow-up statements
000 WWUS43 KSGF 040959 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CST SUN FEB 4 2007 MOZ082-092-096>098-105-106-041200- /O.CON.KSGF.SN.Y.0003.000000T0000Z-070204T1200Z/ TEXAS-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...HOUSTON...CABOOL...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE... THEODOSIA...THAYER...ALTON 359 AM CST SUN FEB 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING FOR SOUTH CENTRAL MISSOURI. PERIODS OF LIGHT SNOW AND FLURRIES WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI EARLY THIS MORNING. THE SNOW WILL DIMINISH THROUGH THE PREDAWN HOURS WITH ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH. TOTAL STORM ACCUMULATIONS WILL RANGE FROM ONE TO THREE INCHES WITH LOCALIZED AMOUNTS NEAR 4 INCHES. MANY ROADS WILL REMAIN SNOW COVERED AND HAZARDOUS THROUGH THE MORNING COMMUTE ACROSS SOUTH CENTRAL MISSOURI INCLUDING HIGHWAYS 60...63 AND 19. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FOSTER
000 WWUS43 KSGF 041205 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 AM CST SUN FEB 4 2007 MOZ082-092-096>098-105-106-041315- /O.EXP.KSGF.SN.Y.0003.000000T0000Z-070204T1200Z/ TEXAS-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...HOUSTON...CABOOL...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE... THEODOSIA...THAYER...ALTON 605 AM CST SUN FEB 4 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE SNOW HAD ENDED ACROSS SOUTH CENTRAL MISSOURI EARLY THIS MORNING. TOTAL STORM ACCUMULATIONS SINCE LAST EVENING RANGED FROM ONE TO THREE INCHES WITH LOCAL AMOUNTS UP TO FOUR INCHES IN HOWELL AND OREGON COUNTIES. ALTHOUGH THE SNOW HAD ENDED...ROADS WILL REMAIN SNOW COVERED AND HAZARDOUS THIS MORNING ACROSS SOUTH CENTRAL MISSOURI. $$ FOSTER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Feb 3, 10:59 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 3, 10:59 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1059 PM CST SAT FEB 3 2007 .DISCUSSION... A LONG WAVE TROUGH OF LOW PRESSURE WILL CONTINUE TO RESIDE OVER EASTERN NORTH AMERICA THROUGH ALL OF NEXT WEEK. MAIN FORECAST FOCUS WAS ON PRECIPITATION CHANCES AS SEVERAL WEAK DISTURBANCES CROSS THE REGION. OTHER FOCUS WAS ON HOW COLD TEMPERATURES WILL BE...AND ANY POSSIBLE MODERATION NEXT WEEK. A WEAK UPPER LEVEL SHORT WAVE TROUGH WILL PASS THROUGH THE REGION TONIGHT AS A CYCLONIC NORTHWESTERLY FLOW CONTINUES. ISENTROPIC LIFT IN THE LOWER LEVELS WILL PRODUCE A FEW FLURRIES ACROSS THE OZARKS THIS EVENING. SLIGHTLY BETTER LIFT OVER SOUTH CENTRAL MISSOURI WILL BE ENOUGH FOR PERHAPS SOME LIGHT SNOW. HAVE GONE SLIGHTLY BELOW GUIDANCE FOR LOWS WITH LIGHT WINDS AND CLEARING SKIES EXPECTED LATE TONIGHT. ONLY A SLIGHT CHANGE IN THE PATTERN IS THEN EXPECTED THROUGH THE UPCOMING WEEK. SOME OF THE GLOBAL MODELS HAVE BEEN HINTING AT THE TROUGH LOSING SOME AMPLITUDE WHILE SHIFTING FARTHER EAST. THIS MAY BE PARTIALLY TRUE AS A PACIFIC JET TRIES TO UNDERCUT A WESTERN NORTH AMERICA RIDGE. DO NOT SEE ENOUGH THERE TO SNAP THE REGION OUT OF A NORTH TO NORTHWEST FLOW ALOFT. THEREFORE EXPECT A COLD FRONTAL PASSAGE EVERY COUPLE OF DAYS AS WEAK SHORT WAVE ENERGY SLIDES SOUTHEAST THROUGH THE REGION. TEMPERATURES WILL THEREFORE REMAIN BELOW...TO WELL BELOW NORMAL INTO NEXT WEEKEND. WENT FAIRLY CLOSE TO THE LOWEST 00Z GFS ENSEMBLE NUMBERS FOR TEMPERATURES...WHICH IS RATHER CLOSE TO THE 12Z MEX NUMBERS. THE MIDDLE AND UPPER LEVEL FLOW WILL HELP SUPPORT A BAROCLINIC ZONE SOMEWHERE IN THE VICINITY. WITH PASSING SHORT WAVE ENERGY...ENOUGH LIFT AND MOISTURE MAY BE PRESENT FOR LIGHT PRECIPITATION NEAR THIS ZONE FOR MUCH OF NEXT WEEK. NO REAL SIGNALS HERE ON WHEN AND WHERE THE BEST LIFT WILL OCCUR. MODELS HAVE CONVERGED SOMEWHAT ON A TUESDAY/TUESDAY NIGHT TIMEFRAME...SO HAVE INTRODUCED SLIGHT CHANCE POPS THEN. SILENT 20 POPS WERE THEN CARRIED FOR MUCH OF THE EXTENDED PERIOD. SCHAUMANN && .AVIATION... FOR THE 06Z TAFS...STILL A FEW MODERATE SNOW BANDS EXTENDING BACK INTO EAST CENTRAL KANSAS AND MAY AFFECT THE KSGF SITE BUT SHOULD REMAIN NORTH OF THE KJLN SITE. HAVE KEPT A TEMPO GROUP IN FOR A COUPLE HOURS FOLLOWING 06Z TO ACCOUNT FOR THIS WITH A CEILING/VISIBILITY DROPPING INTO THE MVFR RANGE. REST OF FORECAST SHOULD REMAIN VFR WITH ANOTHER FRONT MOVING INTO THE AREA FROM THE NORTH BY MIDDAY SUNDAY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Feb 4, 12:50 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 AM CST SUN FEB 4 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 AM CST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. AREAS OF LIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF THE MISSOURI OZARKS OVERNIGHT. ACCUMULATIONS WILL GENERALLY BE NEAR ONE HALF INCH OR LESS WITH LOCALIZED HEAVIER ACCUMULATIONS OF ONE TO TWO INCHES ACROSS SOUTH CENTRAL MISSOURI. THE LIGHT SNOW WILL CAUSE SLICK SPOTS ON AREA HIGHWAYS AND ESPECIALLY ON UNTREATED AND SECONDARY ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND CHILLS OF AROUND ZERO TO TEN BELOW ZERO ARE EXPECTED ACROSS MOST OF THE OUTLOOK AREA SUNDAY NIGHT INTO MONDAY MORNING...AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/FOSTER
In the hours before
Local storm report, Feb 3, 11:59 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 PM CST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW LAMAR 37.49N 94.28W
02/03/2007 E0.4 INCH BARTON MO LAW ENFORCEMENT
1100 PM SNOW CARTHAGE 37.18N 94.31W
02/03/2007 E0.3 INCH JASPER MO LAW ENFORCEMENT
1100 PM SNOW MOUNT VERNON 37.10N 93.82W
02/03/2007 E0.3 INCH LAWRENCE MO LAW ENFORCEMENT
1100 PM SNOW GREENFIELD 37.42N 93.84W
02/03/2007 E1.5 INCH DADE MO LAW ENFORCEMENT
1100 PM SNOW STOCKTON 37.70N 93.80W
02/03/2007 E0.5 INCH CEDAR MO LAW ENFORCEMENT
1100 PM SNOW GALENA 36.81N 93.47W
02/03/2007 E0.8 INCH STONE MO LAW ENFORCEMENT
ROADS SLICK IN SPOTS
1100 PM SNOW FORSYTH 36.68N 93.12W
02/03/2007 E0.8 INCH TANEY MO LAW ENFORCEMENT
ROADS SLICK AND SNOW COVERED
1100 PM SNOW SPARTA 37.00N 93.08W
02/03/2007 E1.0 INCH CHRISTIAN MO LAW ENFORCEMENT
1100 PM SNOW OZARK 37.02N 93.21W
02/03/2007 E0.3 INCH CHRISTIAN MO LAW ENFORCEMENT
1100 PM SNOW BOLIVAR 37.61N 93.41W
02/03/2007 E0.3 INCH POLK MO LAW ENFORCEMENT
1100 PM SNOW BUFFALO 37.64N 93.09W
02/03/2007 E0.3 INCH DALLAS MO LAW ENFORCEMENT
1100 PM SNOW LEBANON 37.68N 92.66W
02/03/2007 E0.5 INCH LACLEDE MO LAW ENFORCEMENT
1100 PM SNOW MARSHFIELD 37.34N 92.91W
02/03/2007 E2.5 INCH WEBSTER MO LAW ENFORCEMENT
STILL SNOWING
1100 PM SNOW MANSFIELD 37.11N 92.58W
02/03/2007 E0.5 INCH WRIGHT MO LAW ENFORCEMENT
1100 PM SNOW GROVESPRING 37.40N 92.61W
02/03/2007 E2.0 INCH WRIGHT MO LAW ENFORCEMENT
1100 PM SNOW AVA 36.95N 92.66W
02/03/2007 E0.5 INCH DOUGLAS MO LAW ENFORCEMENT
STILL SNOWING FAIRLY HARD
1100 PM SNOW BRIXEY 36.75N 92.40W
02/03/2007 E1.5 INCH OZARK MO LAW ENFORCEMENT
1100 PM SNOW GAINESVILLE 36.60N 92.43W
02/03/2007 E0.5 INCH OZARK MO LAW ENFORCEMENT
HIGHWAY 160 SNOW COVERED AND VERY SLICK. OFFICER REPORTS
VISIBILITY DOWN TO ABOUT 50 YARDS IN HEAVY SNOW.
1100 PM SNOW SALEM 37.65N 91.54W
02/03/2007 E1.0 INCH DENT MO LAW ENFORCEMENT
1100 PM SNOW WEST PLAINS 36.73N 91.85W
02/03/2007 E0.8 INCH HOWELL MO LAW ENFORCEMENT
SNOW COVERED ROADS.
1100 PM SNOW WILLOW SPRINGS 36.99N 91.97W
02/03/2007 E0.8 INCH HOWELL MO LAW ENFORCEMENT
ROADS SNOW COVERED
1100 PM SNOW HOUSTON 37.33N 91.96W
02/03/2007 E0.5 INCH TEXAS MO LAW ENFORCEMENT
SNOW COVERED
1100 PM SNOW EMINENCE 37.15N 91.36W
02/03/2007 E0.5 INCH SHANNON MO LAW ENFORCEMENT
1100 PM SNOW ALTON 36.69N 91.40W
02/03/2007 E0.5 INCH OREGON MO LAW ENFORCEMENT
ROADS SLICK
&&
ALL REPORTS GATHERED BETWEEN 1100 PM AND MIDNIGHT CST.
IZZINearby
Snow Advisories in Missouri, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.